Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 73, NWS Phoenix, AZ

September 27, 2025Gila County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Sep 27, 2025, 2:58 PM MST for Gila County, Arizona. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 27, 2025, 2:58 PM MST (21:58 UTC)
Expired
Sep 27, 2025, 6:00 PM MST
In force
3 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Gila County, AZ

The radar

The Phoenix radar (KIWA), 79 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 3:13 PM MSTFLASH FLOODClaypool, AZFast flowing water along Vanwinkle Avenue.
Sep 27, 3:20 PM MSTFLASH FLOOD1 Se Globe, AZFast flowing water through Six Shooter Canyon wash, inundating low water crossings including Beer Tree Crossing.
Sep 27, 3:47 PM MSTFLASH FLOODMiami, AZUS 60 impassable near the Miami area.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2025-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2025-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

585 
WGUS55 KPSR 272158
FFWPSR
AZC007-280100-
/O.NEW.KPSR.FF.W.0073.250927T2158Z-250928T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
258 PM MST Sat Sep 27 2025

The National Weather Service in Phoenix has issued a

* Flash Flood Warning for...
  Gila County in east central Arizona...

* Until 600 PM MST.

* At 258 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 0.5 inches of rain have 
  fallen. Additional rainfall amounts up to 0.5 inches are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Globe, Miami, Central Heights-Midland City and Claypool.

This includes the following highways...
	AZ Route 188 between mile markers 214 and 219.
	US Highway 60 near mile marker 245...and
	between mile markers 246 and 251.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3336 11075 3330 11078 3331 11084 3338 11088
      3342 11085 3347 11087 3348 11086 3347 11084

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

SDB
2 follow-up statements
026 
WGUS75 KPSR 280015
FFSPSR

Flash Flood Statement
National Weather Service Phoenix AZ
515 PM MST Sat Sep 27 2025

AZC007-280100-
/O.CON.KPSR.FF.W.0073.000000T0000Z-250928T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gila AZ-
515 PM MST Sat Sep 27 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING 
FOR GILA COUNTY...

At 515 PM MST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 0.5 and 0.75 inches of rain 
have fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Globe, Miami, Central Heights-Midland City and Claypool.

This includes the following highways...
	AZ Route 188 between mile markers 214 and 219.
	US Highway 60 near mile marker 245...and
	between mile markers 246 and 251.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3336 11075 3330 11078 3331 11084 3338 11088
      3342 11085 3347 11087 3348 11086 3347 11084

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

SDB
241 
WGUS75 KPSR 280100
FFSPSR

Flash Flood Statement
National Weather Service Phoenix AZ
600 PM MST Sat Sep 27 2025

AZC007-280110-
/O.EXP.KPSR.FF.W.0073.000000T0000Z-250928T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gila AZ-
600 PM MST Sat Sep 27 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR GILA COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3336 11075 3330 11078 3331 11084 3338 11088
      3342 11085 3347 11087 3348 11086 3347 11084

$$

SDB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 1:36 PM MST, 1 hour 22 minutes earlier. Its key messages:

  • Shower and thunderstorm activity will continue to affect portions of southwest Arizona and southeast California with more isolated activity across south-central Arizona through this evening.
  • A drier and much quieter weather pattern will settle across the region beginning on Sunday.
  • Below normal temperatures will prevail through the weekend before gradually warming up to near normal by the middle of next week.
Area forecast discussion, Sep 27, 1:36 PM MST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
136 PM MST Sat Sep 27 2025

.KEY MESSAGES...

- Shower and thunderstorm activity will continue to affect
  portions of southwest Arizona and southeast California with more
  isolated activity across south-central Arizona through this
  evening.

- A drier and much quieter weather pattern will settle across the
  region beginning on Sunday.

- Below normal temperatures will prevail through the weekend
  before gradually warming up to near normal by the middle of next
  week.

&&

.SHORT TERM /TODAY THROUGH SUNDAY/...
The upper-level low pressure system that has been causing impactful
weather during the last couple of days remains situated near
southeast CA as of early this afternoon. Along the eastern flank of
the low, shower and thunderstorm activity have erupted across
portions of southeast CA and southwest AZ, with activity expected to
continue across these through this evening before eventually
dissipating completely. With MLCAPE values ranging between 500-1000
J/KG along with PWATs between 1.2-1.5", the environment will remain
favorable for some stronger storms capable of producing heavy
rainfall amounts in excess of 1-2" in a short amount of time. Thus,
the flash flood potential will remain elevated with a Flood Watch in
effect through early this evening. Farther east, across south-
central AZ, the shower and thunderstorm activity will remain more
isolated in coverage and thus not nearly as impactful as yesterday's
activity where widespread flash flooding was observed. Nevertheless,
any storms that do move across will be capable of producing brief
heavy downpours but the quick residence time should limit rainfall
amounts.

Heading into Sunday, the upper-level low will finally weaken and
move eastward through central AZ and thus most of the region will
remain on the subsident side. Therefore, thunderstorm activity will
be much more limited in coverage with chances mainly across the
AZ high terrain and any terrain escarpments through the afternoon
before rain chances end completely by the evening hours.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
By Sunday night into Monday, our region will transition more into
zonal flow to weak ridging as a deep Pacific low moves southward to
off the Pacific Northwest coast. Temperatures will remain 5-8
degrees below normal areawide this weekend with the help of the
cutoff low over SoCal. Once we start to see weak ridging back into
our region early next week, daily highs will gradually warm,
attaining near normal values for the time of year (middle 90s for
the lower deserts) during the middle of the upcoming work week.

&&

.AVIATION...Updated at 1740Z.

South Central Arizona including KPHX, KIWA, KSDL, and KDVT:
The primary aviation concern remains the potential for further
showers and thunderstorms. Once the remaining morning activity
wraps up, the best timing for further SHRA/TSRA activity looks to
be between 22-02Z this afternoon/evening. Typical impacts can be
expected with gusty and erratic winds and reductions of VIS.
Uncertainty exists regarding direct impacts at the terminals, so
adjustments in the TAFs may be needed in the near future. Outside
of any convection, winds will favor an E'rly component through
much of the day before a later than usual shift to the W tonight,
likely caused by outflow winds from distant activity, but gusts
are not expected in association with this feature at the moment.
Lowest cloud bases will be around 5-6k ft, with CIGs in
conjunction with any rainfall down near 7-8k ft.

Southeast California/Southwest Arizona including KIPL and KBLH:
Main concern during the TAF period will be potential SHRA/TSRA
activity this afternoon. Best timing for convection in the
vicinity looks to be between 22-02Z, but can't rule out a cell an
hour or two on either side of this window. Typical impacts can be
expected with gusty and erratic winds and reduced VIS at times.
Uncertainty remains regarding where convection will initiate, and
where it does eventually form will play heavily into the
directions of potential outflows so future amendments may be
needed. Outside of any rainfall, winds will favor an E'rly
component at IPL, with BLH favoring more of a S/SSW component this
afternoon and evening before both terminals experience VRB
directions overnight. Lowest cloud based during the next 24 hours
are expected around 6-7k ft.

&&

.FIRE WEATHER...
As a low pressure system meanders over Southern California, chances
for wetting rainfall and isolated to scattered thunderstorms
remain today, mainly focused over the high terrain of the eastern
districts (20-50% CWR) and fairly widespread across the western
districts (30-60% CWR). Rain chances will end across the area by
Sunday evening, with only lingering chances over the AZ high
terrain Sunday during the day. MinRHs will continue in the 30-45%
range and temperatures in a 5-8 degrees below normal range
areawide today and Sunday, with humidity gradually decreasing and
temperatures gradually warming early next week.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Flood Watch until 6 PM MST this evening for AZZ530>533-536.

CA...Flood Watch until 6 PM PDT this evening for CAZ560-561-564-565-
     568>570.

&&

SHORT TERM...Lojero
LONG TERM...Whittock
AVIATION...RW
FIRE WEATHER...Whittock

In the hours before

Local storm report, Sep 27, 1:23 PM MST, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
123 PM MST Sat Sep 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     Flash Flood      14 NNW Ligurta          32.87N 114.36W
09/27/2025                   Yuma               AZ   Public

            Reports of Aberdeen Rd. being impassable.

&&

RW
Local storm report, Sep 27, 1:44 PM MST, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
144 PM MST Sat Sep 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     Flash Flood      8 NE Winterhaven        32.83N 114.54W
09/27/2025                   Imperial           CA   Public

            Social Media video shows rapidly running
            water in Mission Wash.

&&

RW
Special weather statement, Sep 27, 1:59 PM MST, 59 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
159 PM MST Sat Sep 27 2025

AZZ550-551-553-272145-
South Mountain/Ahwatukee AZ-Northwest Pinal County AZ-
Southeast Valley/Queen Creek AZ-
159 PM MST Sat Sep 27 2025

...A STRONG THUNDERSTORM WILL IMPACT MARICOPA AND PINAL COUNTIES
THROUGH 245 PM MST...

At 159 PM MST, Doppler radar was tracking a strong thunderstorm near
Casa Grande, moving north at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chandler, Casa Grande, Sun Lakes, Queen Creek, Blackwater, Chandler
Heights, Bapchule, Olberg, San Tan Mountain Park, Sacaton, and
Santan.

This includes the following highways...
AZ Interstate 10 between mile markers 168 and 193.
AZ Route 87 between mile markers 139 and 160.
AZ Route 347 between mile markers 184 and 185.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3290 11158 3289 11184 3322 11201 3322 11159
TIME...MOT...LOC 2059Z 166DEG 15KT 3298 11178

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SDB
Local storm report, Sep 27, 2:43 PM MST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
243 PM MST Sat Sep 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Flash Flood      3 SE Fortuna Foothills  32.62N 114.38W
09/27/2025                   Yuma               AZ   Public

            Social media video shows Fortuna Wash with
            quick flowing water.

&&

RW
Local storm report, Sep 27, 2:49 PM MST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
249 PM MST Sat Sep 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     Flash Flood      5 NNE Winterhaven       32.80N 114.59W
09/27/2025                   Imperial           CA   Public

            Social media video shows quick flowing water
            over Parkman Rd.

&&

RW
Local storm report, Sep 27, 2:55 PM MST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
255 PM MST Sat Sep 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     Flash Flood      3 E Felicity            32.74N 114.72W
09/27/2025                   Imperial           CA   Law Enforcement

            Corrects previous flash flood report from 3
            E Felicity. Vehicle under water on Araz
            Station Road near the intersection with I-8.
            Reports also show that the roadway has been
            washed out.

&&

RW

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 5:03 PM MSTFlash Flood Warning Considerable damage threatPSRPinal3 hr
Sep 26, 5:06 PM MSTSevere Thunderstorm WarningPSRPinal39 min
Sep 26, 5:26 PM MSTAreal Flood WarningPSRMaricopa12 hr
Sep 26, 5:41 PM MSTSpecial Weather StatementPSRGila49 min
Sep 26, 5:47 PM MSTFlash Flood Warning Considerable damage threatPSRGila, Maricopa, Pinal3 hr
Sep 26, 5:50 PM MSTAreal Flood WarningPSRMaricopa4 hr
Sep 26, 5:54 PM MSTSevere Thunderstorm WarningPSRGila51 min
Sep 26, 5:59 PM MSTAreal Flood WarningPSRMaricopa2 hr
Sep 26, 6:37 PM MSTAreal Flood WarningPSRPinal8 min
Sep 26, 6:42 PM MSTSevere Thunderstorm WarningPSRGila33 min
Sep 26, 6:49 PM MSTFlash Flood Warning Considerable damage threatPSRGila, Pinal3 hr
Sep 26, 8:01 PM MSTAreal Flood WarningPSRPinal74 min
Sep 26, 9:56 PM MSTAreal Flood WarningPSRGila13 hr
Sep 27, 1:38 AM MSTFlood WatchPSRLa Paz, Yuma16 hr
Sep 27, 9:57 AM MSTFlash Flood Warning Considerable damage threatPSRYuma3 hr
Sep 27, 11:08 AM MSTFlash Flood Warning Considerable damage threatPSRYuma3 hr
Sep 27, 11:26 AM MSTFlash Flood Warning Considerable damage threatPSRYuma3 hr
Sep 27, 12:22 PM MSTAreal Flood AdvisoryPSRYuma50 min
Sep 27, 12:48 PM MSTAreal Flood WarningPSRYuma117 min
Sep 27, 1:09 PM MSTFlash Flood Warning Considerable damage threatPSRYuma3 hr
Sep 27, 1:12 PM MSTFlash Flood Warning Considerable damage threatPSRYuma2 hr
Sep 27, 1:31 PM MSTAreal Flood AdvisoryPSRYuma56 min
Sep 27, 1:59 PM MSTSpecial Weather StatementPSRPinal46 min
Sep 27, 2:02 PM MSTAreal Flood WarningPSRYuma118 min
Sep 27, 2:27 PM MSTFlash Flood Warning Considerable damage threatPSRYuma2 hr
Sep 27, 2:34 PM MSTAreal Flood AdvisoryPSRGila, Pinal3 hr
Sep 27, 2:36 PM MSTAreal Flood AdvisoryPSRLa Paz3 hr
Sep 27, 3:01 PM MSTSevere Thunderstorm WarningPSRMaricopa44 min
Sep 27, 3:10 PM MSTSpecial Weather StatementPSRGila50 min
Sep 27, 3:31 PM MSTAreal Flood AdvisoryPSRMaricopa42 min
Sep 27, 3:43 PM MSTSpecial Weather StatementPSRMaricopa32 min
Sep 27, 4:06 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Sep 27, 4:13 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa2 hr
Sep 27, 4:30 PM MSTSpecial Weather StatementPSR45 min
Sep 27, 4:38 PM MSTAreal Flood AdvisoryPSRMaricopa71 min
Sep 27, 4:43 PM MSTSpecial Weather StatementPSR47 min

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.